MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Catalog Number ZIV6-35-125-8-60
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # p050017/s002 and s003.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Description of event: device failed (e.G.Broke, couldn't get it to work or stopped working) ; device malfunction - that is, the device did not do what it was supposed to do.Patient outcome: no patient impact reported.Patient/event info - notes: the following information has been requested via email on 10jan2024 / 17apr2024.Sg 17apr2024.1.Is any account action needed (credit, no charge replacement, no action, investigation results, etc.¿)? 2.Detailed description of event: 3.Did the product regarding this complaint come in contact with the patient? a.Did any unintended section of the device remain inside the patient¿s body? i.If yes, please describe.A.Was the patient hospitalized or was there prolonged hospitalization? b.Did the patient require any additional procedures due to this occurrence? c.Did the product cause or contribute to the need for additional procedures? i.If yes, please specify additional procedures and provide details.A.Has the complainant reported any adverse effects on the patient due to this occurrence? b.Has the complainant reported that the product caused or contributed to the adverse effects? i.Please specify adverse effects and provide details.4.How was the procedure able to be completed? 5.Are images of the device or procedure available? 6.At what stage of the procedure did the complaint occur? unpacking or preparation of the device, insertion, stent placement, removing the introducer.7.Details of access sheath used (name, fr size, length)? 8.What was the target location for the stent? 9.Was the product inspected for kinks or damage before use? 10.Was the device used percutaneously? 11.Was the device flushed through both flushing port before the procedure, as per ifu? 12.Was pre-dilation performed ahead of placement of the stent? 13.Was post-dilation performed after the placement of the stent? 14.Details of the wire guide used (name, diameter, hydrophilic)? 15.Did the patient exhibit difficult or altered anatomy (if altered please specify how it is altered)? n/a, tortuous, calcified, altered 16.Was resistance encountered when advancing the wire guide to the target location? 17.Was resistance encountered when advancing the delivery system to the target location? 18.How did the physician deal with this resistance? 19.Was the approach ipsilateral or contralateral? if contralateral, was the bifurcation angle steep? 20.Did the tip of the delivery system cross the target location? 21.Was the delivery system tracked around a tight angle in the patient anatomy? 22.Was the delivery system damaged/kinked/twisted during deployment? 23.Was the handle pulled towards the hub during deployment? 24.Was the delivery system pushed during deployment? 25.Was the stent deployed smoothly / without resistance? if no, please detail any difficulty experienced during deployment: 26.What artery was the stent placed in? 27.Was the stent fully deployed from the delivery system prior to removal of the delivery system? 28.What intervention (if any) was required? 29.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? 30.Were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? please specify if yes the following information has been received via email on 19apr2024.5.Are images of the device or procedure available? no 6.At what stage of the procedure did the complaint occur? unpacking or preparation of the device, insertion, stent placement, removing the introducer.Stent placement 7.Details of access sheath used (name, fr size, length)? 7x90 ansel sheath 8.What was the target location for the stent? iliac artery 9.Was the product inspected for kinks or damage before use? yes.14.Details of the wire guide used (name, diameter, hydrophilic)? 0.035 glidewire replaced with amplatz super stiff.
 
Additional Manufacturer Narrative
Pma/510(k) # p050017/s002 and s003.Device evaluation: theziv6-35-125-8-60 device of lot number c1919552 involved in this complaint was not available for evaluation.With the information provided, a document-based investigation was conducted.Manufacturing records: prior to distribution all zilver devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use/label: it should be noted that the instructions for use (ifu0043) states the following: indications for use "the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries up to 100mm in length with a reference vessel diameter of 5 to 9 mm.Patients should be suitable candidates for pta and/or stent treatment".Instructions for use (ifu0043) also states the following: "this product should only be used by physicians trained and experienced in diagnostic and interventional vascular techniques.Standard techniques for interventional vascular procedures should be employed"."table 9: guide to choosing the appropriate introducer/guiding sheath of guiding catheter: 6fr delivery system ¿ 6fr introducer/guiding sheath french size:.There is evidence to suggest that the customer did not follow the instructions for use.As per medical advisor "left brachial artery access" is abnormal use for sure, but i am not certain it is a user error or off-label use.This abnormal use combined with the user error of the incorrect access sheath have likely caused the malfunction of the device.Image review: an image was not returned for evaluation.Root cause review: a definitive root cause of off label use was determined from the available information.It is known from the information available, that a left brachial access site was used during the procedure and this access would be deemed off label use.Testing for ziv6 product as per d00212763 (post-rta testing) tests advancement over wire guide and subsequent deployment simulated from a lower limb position only, using the aortoiliac arch model access path.There is no testing on file to confirm the suitability of brachial access with subsequent advancement and deployment.Off label use complaints are considered to be unforeseen misuse.It is unknown how the device will function outside of its intended use.Secondary to the off-label use, the user error of the incorrect sheath size used, could have also contributed to the complaint.As per the information provided, a 7x90 ansel sheath was used.This device is instructed for use with a 6fr access sheath.The use of the incorrect access sheath, combined with the off label use of the device have likely caused the malfunction of the device.No information was provided as to the nature of the malfunction/ failure of the device.Should further information become available in the future the file will be reopened and updated accordingly.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary: according to the initial reporter, the device failed or malfunctioned.Confirmed quantity of 01 device, confirmed used.No patient impact was reported.According to the additional information received, the complainant did not report any adverse effects on the patient due to this occurrence.Investigation findings conclude a definitive root cause of off label use was determined.The user has not complied with the requirements of the instructions for use with respect to the intended use of the device.Off label use complaints are considered to be unforeseen misuse.It is unknown how the device will function outside of its intended use.As the device was used outside of their validated state and/or against the instructions provided in the ifu, it is not possible to predict how the devices will perform or function.
 
Event or Problem Description
This supplemental report is being submitted due to completion of the investigation on the 18-jun-2024.

Brand Name
ZILVER 635 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key19359410
Report Number3001845648-2024-00227
Device Sequence Number12347879
Product Code NIO
UDI-Device Identifier10827002438320
UDI-Public(01)10827002438320(17)250308(10)C1919552
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2025
Device Catalogue NumberZIV6-35-125-8-60
Device Lot NumberC1919552
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/30/2023
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2024
Supplement Date Received by Manufacturer01/10/2024
Initial Report FDA Received Date05/21/2024
Supplement Report FDA Received Date07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexMale
Patient Weight96 KG